News / Utah / 

Is there a Link Between Multi-Vitamins and Prostate Cancer?

Is there a Link Between Multi-Vitamins and Prostate Cancer?



Estimated read time: Less than a minute

This archived news story is available only for your personal, non-commercial use. Information in the story may be outdated or superseded by additional information. Reading or replaying the story in its archived form does not constitute a republication of the story.

Paul Nelson, KSl NewsradioA new study says there is a link between overusing multivitamins and an increased risk of dying from prostate cancer. But guys, doctors say you shouldn't rush to throw out you vitamins just yet.

The study from the National Cancer Institute does not show that taking multi-vitamins causes prostate cancer. Urologic Oncologist Robert Stephenson says, "The problem with studies like this is that they are not studies that can establish a cause and effect relationship." S

tephenson says this study just shows a correlation between overusing multivitamins and prostate cancer, but more research will follow this study. "Other studies that have looked in this same area have not found strong associations," Stephenson asserts.

Stephenson says when some people learn they have malignant cancer they overcompensate by taking many different pills, expecting to find some sort of magic cure.

Most recent Utah stories

Related topics

Utah

SIGN UP FOR THE KSL.COM NEWSLETTER

Catch up on the top news and features from KSL.com, sent weekly.
By subscribing, you acknowledge and agree to KSL.com's Terms of Use and Privacy Policy.

KSL Weather Forecast